A case report describing a 65-year-old woman with a history of bipolar disorder on haloperidol and benztropine who presented with wide-complex tachyarrhythmia.
May signal haloperidol-benztropine arrhythmia risk; leaves open causality and generalizability pending further study.
Presentation of CaseA 65-year-old woman was admitted to the hospital for electrophysiologic studies because of ventricular tachycardia.There was a long history of a bipolar affective disorder that was managed with haloperidol and benztropine. The patient was well in other respects until 10 days earlier, when vomiting and diarrhea developed in her and several of her relatives.Four days later the patient entered another hospital because of increasing fatigue, dyspnea, and epigastric pain. On physical examination the blood pressure was 87/54 mm Hg and the heart rate was 220. An electrocardiogram showed a wide-complex tachyarrhythmia with a morphologic pattern . . .
No takes yet. Share an insight, caveat, or question.
Cabot et al. (1992) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: